MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION
Catalog Number 903-00006
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file (b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in this incident were not returned to belmont for evaluation.The user claimed that there was a leak however the disposable in question has not been provided for review nor has the lot number of the device been provided.A photograph was provided with the claimed location of a leak however no leak is evident via that photograph.A leak would be obvious to the user while interacting with the device.The disposable set can be exchanged to continue infusion.No patient impact / harm has been reported.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.Belmont has reached out to the user on (b)(6 2023 and (b)(6) 2023 to request the lot number and additional information about the incident but haven't received any further updates on the incident.There is no information about the lot number of the device to allow the review of device manufacturing records.Belmont will continue to follow up with the user to try and obtain additional information.A review of complaints will be conducted if we obtain the lot number of the device, testing will be conducted on a retain sample and the device history record will be reviewed.A follow-up report will be submitted once the additional information becomes available.
 
Event or Problem Description
Belmont received mhra (uk) report (b)(4), which detailed that the 3 spike disposable set was leaking.A photograph was provided that indicates a claimed position of a leak however no leak is actually evident on the photograph.No patient injury is indicated and no lot number was provided.
 
Additional Manufacturer Narrative
The disposable set was reviewed by belmont engineering.It was found the set was leaking from the interface between the tubing and the body of the heat exchanger.Root cause of the leak is consistent with assembly error with not enough solvent being applied to the area of the heat exchanger.All 3-spike disposable sets are 100% leak tested and visually inspected prior to release.No other heat exchanger leaks have been reported from this lot and no patient or user impact was reported.Belmont will continue to monitor trends for this issue.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key17568304
Report Number1219702-2023-00041
Device Sequence Number6684208
Product Code FRN
UDI-Device Identifier00896128002022
UDI-Public896128002022
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number903-00006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer07/21/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date11/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown